Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 8, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 19, 2002, 7:00 AM CST for Atoka County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2002, 7:00 AM CST (13:00 UTC)
- Expired
- Feb 19, 2002, 7:45 AM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Atoka County, OK
The radar
The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 191300
SVROKC
OKC005-191345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
658 AM CST TUE FEB 19 2002
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 745 AM CST
* AT 658 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4
MILES EAST OF STRINGTOWN...MOVING NORTHEAST AT 55 MPH.
A SECOND STORM WAS 2 MILES WEST OF ATOKA MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE ATOKA...CHOCKIE...DAISY...LANE...
STRINGTOWN...TUSHKA AND WARDVILLE
HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3438 9628 3425 9626 3428 9579 3451 9581
3453 9569 3458 9568 3459 9589 3468 9591
3466 9607 3448 9610
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 4:15 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 19, 4:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 415 AM CST TUE FEB 19 2002 LINE OF TSRA DEVELOPED OVERNIGHT AND CURRENTLY EXTENDS FROM BORDER TO BORDER FROM NEAR STILLWATER TO NEAR HENRIETTA TEXAS. THIS WILL CONTINUE TO PUSH EASTWARD THIS MORNING. BEHIND THIS ANOTHER AREA OF RAIN IS MOVING NORTHEAST ACROSS WESTERN SECTIONS OF THE FORECAST AREA. WILL GO LIKELY POPS AHEAD OF STORMS AND KEEP SLIGHT CHANCE OF RAIN AT LEAST THROUGH THE MORNING EVERYWHERE ELSE. FOR THIS AFTERNOON WILL KEEP A SLIGHT CHANCE OF RAIN MAINLY IN THE NORTH AS FRONT AND UPPER SYSTEM APPROACH. MOST OF THE MODELS ARE WANTING TO DEVELOP SOME QPF IN THE NORTH AGAIN THIS AFTERNOON. WILL ALSO HAVE TO WATCH FOR CONVECTIVE REDEVELOPMENT IN EASTERN SECTIONS THIS AFTERNOON ALONG THE DRYLINE. CLOUDS WILL LINGER INTO THE EVENING IN THE EAST AND NORTH... BUT WILL DECREASE THROUGH THE EVENING/ OVERNIGHT HOURS IN THE SOUTHWEST. BY TOMORROW MOST AREAS WILL SEE MOSTLY SUNNY SKIES. ANOTHER WEAK COOL FRONT MOVES THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY BUT THERE IS LITTLE MOISTURE TO SPEAK OF. FLOW BECOMES MORE ZONAL BY THE WEEKEND AND LOW LEVEL TEMPERATURES WARM SIGNIFICANTLY. 850 MB TEMPS PROGGED BY THE AVN TO BE 13C TO 19C ACROSS THE AREA BY SATURDAY AFTERNOON. YESTERDAY/S MRF WAS THE ODD MODEL OUT IN KEEPING THICKNESSES LOW ACROSS THE AREA WHILE OTHER MEDIUM RANGE MODELS SHOWED A WARMER ATMOSPHERE. THIS MORNING/S MRF HAS COME AROUND WITH THE WARM PROGNOSTICATION SO HAVE FOLLOWED THAT IN THE EXTENDED GENERALLY INCREASING TEMPS THIS WEEKEND. MODELS ARE ALSO RELATIVELY CONSISTENT IN BRINGING A SIGNIFICANT COLD FRONT DOWN LATE SUNDAY OR MONDAY SO HAVE BEGUN TRENDING TEMPERATURES LOWER FOR MONDAY. ...SPEG. FIRST ITERATION... FIRST PERIOD POPS WILL BE TWEAKED AT ZONE TIME. OKC 65 41 59 40 / 20 10 0 0 HBR 64 39 61 38 / 20 0 0 0 SPS 67 40 63 41 / 20 0 0 0 GAG 52 34 59 34 / 20 10 0 0 PNC 64 40 57 37 / 30 10 0 0 DUA 68 45 61 42 / 70 20 0 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:50 AM CST | Severe Thunderstorm Warning | OUN | Johnston | 25 min |
| Feb 19, 6:10 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 50 min |
| Feb 19, 6:26 AM CST | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.